Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Should I continue with Azathioprine??


06-25-2018, 07:23 PM   #1
basslover618
 
Join Date: May 2018
Location: Colorado
Should I continue with Azathioprine??

Hi there. A week and a half ago I began taking Azathioprine as directed by my GI doctor. Sorry I meant to get back to you earlier! On Thursday (after I had been taking it for a week) I went in for blood tests. My bilirubin levels are higher than usual as are my eosinophil levels. My doctor wants me to wait until my next blood test to check on everything

I am concerned that by this Thursday (the two week mark) these levels will already be higher and I may have issues with liver toxicity. After just one week my bilirubin levels went from a low healthy range to 1.7 mg/dL, which is very high. I am only 19 and am very active and do not use substances, so there is no other reason other than the medication that these levels are high.

Any advice??
06-25-2018, 08:58 PM   #2
awoenker12
 
awoenker12's Avatar
 
Join Date: Jun 2018
Location: Chicago, Illinois

My Support Groups:
I would not stop taking your medication unless told by your doctor. What I would do is call your doctor about your concern about your medication and your blood results, and they may make changes from there.
06-25-2018, 10:13 PM   #3
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
What is the range for normal ?
Was alt or ast ok ?
Gttp ok?
Or just billrubin ?

Ds had high alt and astvalues on 6-mp (sister drug to aza )
But only when his values were 3 the upper limit then GI called and said to immediately stop it
Every time he takes amoxicillin his liver values go above normal range
But not 3x the upper limit
The GI and rheumo both said some increase is ok with some meds for a limited time
But not woth others

Itís the whole picture on the liver panels not just a single number as well

Ds was dx at age 7 and has been dealing with this for almost 8 years (so longer than he NOT SICK )

Talk to your doc about your concerns
Sometimes numbers level out
Other times not so much
But that is why they monitor it so closely in the beginning
__________________
DS - -Crohn's -Stelara -mtx
06-25-2018, 10:17 PM   #4
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Ds was at a 2.0 once
Just looked
This was on humira
Maybe he had been on abx at the time not sure
Only one value high over 5 years ago
06-26-2018, 03:45 AM   #5
basslover618
 
Join Date: May 2018
Location: Colorado
What is the range for normal ?
Was alt or ast ok ?
Gttp ok?
Or just billrubin ?

Ds had high alt and astvalues on 6-mp (sister drug to aza )
But only when his values were 3 the upper limit then GI called and said to immediately stop it
Every time he takes amoxicillin his liver values go above normal range
But not 3x the upper limit
The GI and rheumo both said some increase is ok with some meds for a limited time
But not woth others

Itís the whole picture on the liver panels not just a single number as well

Ds was dx at age 7 and has been dealing with this for almost 8 years (so longer than he NOT SICK )

Talk to your doc about your concerns
Sometimes numbers level out
Other times not so much
But that is why they monitor it so closely in the beginning
This is good to know!! A couple weeks ago I finished up a round of Amoxicillin for a lymph node infection. He wants me to do another test this Thursday so maybe it will level out. All of my other ranges for my liver function panel were normal.
06-30-2018, 06:34 AM   #6
Iricen
 
Iricen's Avatar
 
Join Date: Jun 2018
Location: Santa Clara, California
I get in the treatment to tecfidera for MS abut 2 years, then into azathioprine for lupus about 6 months and Chlorpromazine HCL for my nerve system about a month ago, I have a routine blood work done and my Rheumatology doctor nurse call me to tell me the doctor want me to stop the azathioprine because my white blood cell is some kind of low. On my appoitment day to see my Rheumatology my diagnostic was Lekopenia and macrocytosis without anemia. I was very concern and I call my neurology doctor to find out if I need to stop the tecfidera too, he told me not to stop the tecfidera , he will monitorize my white blood cell more often. I didn't let know my phyquiatric doctor yet in case if he want to stop Chlorpromazine HCL . I search the internet and I find those three medication can cause lekopenia. I'm already feel some kind of sick like sore throat, bowel acting up, hot flashes, headaches , dryness on my eyes , blisters on my mouth. I don't know what to do. But this my update guys.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Should I continue with Azathioprine??
Thread Tools


All times are GMT -5. The time now is 10:09 PM.
Copyright 2006-2017 Crohnsforum.com